Share this:
mrshmallow
@mrshmallow

Posts: 4
Joined: May 03, 2016

Side-effects of Welbutrin discontinuation?

Posted by @mrshmallow, May 3, 2016

Side-effects of Welbutrin discontinuation?
Does anyone know of any side-effects of discontinuing typical antidepressant medications?
I ask because I recently discontinued Welbutrin after about 12 weeks, and suddenly I’m experiencing some swelling in my right foot and hand. It could just be a coincidence.
But I also had some possibly related symptoms at about the time that I started Welbutrin — some blood in the urine as well as atypical urothelial cells, and also some mild prostate enlargement. (I’m a 52-yo male.)
Thank you for any insight you may be able to share.

REPLY

Hi @mrshmallow. Welcome to Connect! This is certainly a good question. It’s good that you are monitoring your body and raising a hand when you think something may be off. I’m glad to see you’ve already reached out to @miss2sassy. I’m also tagging @swkesbyahoocom, who has taken Welbutrin on and off and may be able to provide some insight. Forgive me, you’ve probably already thought about this, but i’d also recommend you ask your doctor about it. Can’t hurt to double check. Hope this helps. Glad you have joined us!

Liked by mrshmallow

I discovered after using Wellbutrin for several years that it was causing
major anxiety symptoms. The impact of the drug led to several trips to the
O.R. I took four months to get off the medication, reducing the amount
slowly.

Good luck and I’m glad you wrote about this.


David

Hi @mrshmallow, I took your question to a Mayo Clinic pharmacist and this was her response:

“There have been documented withdrawal symptoms associated with many antidepressants, including Wellbutrin (bupropion). The symptoms may include trouble sleeping, headache, generalized body aches, irritability and anxiety. Some people may describe it like having the flu. It is recommended that the bupropion dose is slowly tapered down to avoid re-emergence of depression and anxiety symptoms and to decrease the chance of having withdrawal symptoms. The symptoms of swelling in the hands and feet do not commonly occur when stopping bupropion. It would be important to discuss this with your doctor.”

I hope this helps!

Liked by mrshmallow

@kelseydm

Hi @mrshmallow, I took your question to a Mayo Clinic pharmacist and this was her response:

“There have been documented withdrawal symptoms associated with many antidepressants, including Wellbutrin (bupropion). The symptoms may include trouble sleeping, headache, generalized body aches, irritability and anxiety. Some people may describe it like having the flu. It is recommended that the bupropion dose is slowly tapered down to avoid re-emergence of depression and anxiety symptoms and to decrease the chance of having withdrawal symptoms. The symptoms of swelling in the hands and feet do not commonly occur when stopping bupropion. It would be important to discuss this with your doctor.”

I hope this helps!

Jump to this post

I have ptsd and severe anxiety. I was raped 3 times. I am so frightened of
my neighbor upstairs that I am afraid to move about my apt. I also have
agoraphobia, staying in the house for days and weeks. It is difficult to
get treatment, especially if you are poor.

I have been to a clinic and they are going to set up an appt for a
therapist to come to the house.

Hang in there and good luck.

@kelseydm

Hi @mrshmallow. Welcome to Connect! This is certainly a good question. It’s good that you are monitoring your body and raising a hand when you think something may be off. I’m glad to see you’ve already reached out to @miss2sassy. I’m also tagging @swkesbyahoocom, who has taken Welbutrin on and off and may be able to provide some insight. Forgive me, you’ve probably already thought about this, but i’d also recommend you ask your doctor about it. Can’t hurt to double check. Hope this helps. Glad you have joined us!

Jump to this post

Dear @kelseydm – Thank you *so much* for taking the time to reply personally to my message! I have made an appointment with my doctor, this coming Monday; will go over it with her then. I also called her and left a message briefly describing what’s going on. I imagine if it were something critical she’d have reached out to me to right away. 🙂 Thanks again…

@kelseydm

Hi @mrshmallow, I took your question to a Mayo Clinic pharmacist and this was her response:

“There have been documented withdrawal symptoms associated with many antidepressants, including Wellbutrin (bupropion). The symptoms may include trouble sleeping, headache, generalized body aches, irritability and anxiety. Some people may describe it like having the flu. It is recommended that the bupropion dose is slowly tapered down to avoid re-emergence of depression and anxiety symptoms and to decrease the chance of having withdrawal symptoms. The symptoms of swelling in the hands and feet do not commonly occur when stopping bupropion. It would be important to discuss this with your doctor.”

I hope this helps!

Jump to this post

@kelseydm – Thank you for going to the trouble! Please tender my gratitude to the pharmacist as well.
I don’t think my withdrawal symptoms are like those described; however, I would say I’ve experienced a noticeable resurgence in depression and anxiety. But it’s not too bad, and I think I can live with it. It’s better than the side effects of the bupropion. 🙂

Please login or register to post a reply.